MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA BRK¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH

ST. JUDE MEDICAL, COSTA RICA LTDA BRK¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH
Model Number 407206
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation ablation procedure, a cardiac perforation occurred.Following transseptal access and creation of the left atrial model the patient became hypotensive.Intracardiac echography confirmed a 1cm pericardial effusion.All catheters were removed from the patient and protamine was administered to reverse the blood thinning.A pericardiocentesis was performed to stabilize the patient.The cause of the reported perforation was during transseptal access.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK¿ TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TRANSSEPTAL NEEDLE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7741459
Report Number3008452825-2018-00259
Device Sequence Number19237093
Product Code DRC
UDI-Device Identifier05414734205122
UDI-Public05414734205122
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number407206
Device Catalogue Number407206
Device Lot Number6429389
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR